10 doctors weighed in:
I've been on omnicef (cefdinir) for 5 days for an ear infection and just got an antibiotic shot as well. The infection seems to be getting worse. What is wrong?
10 doctors weighed in

Dr. Glenn Kaye
ENT - Head & Neck Surgery
4 doctors agree
In brief: Drops
If your infection is an external ear infection, rather than a middle ear infection, it will not respond to oral antibiotics.
External ear infections must be treated topically (with ear drops), and the ear must be carefully cleaned of debris. You should see an otolaryngologist to make sure you are on the right treatment.

In brief: Drops
If your infection is an external ear infection, rather than a middle ear infection, it will not respond to oral antibiotics.
External ear infections must be treated topically (with ear drops), and the ear must be carefully cleaned of debris. You should see an otolaryngologist to make sure you are on the right treatment.
Dr. Glenn Kaye
Dr. Glenn Kaye
Thank
1 comment
Dr. Gregory Mosolf
A good idea to see an ENT. You could also have a middle ear infection with a resistant organism (probably why your doc gave you the shot). It may be necessary to get a culture from the ear. A culture will help the docs determine what is the best antibiotic.
Dr. Anifat Balogun
ENT - Head & Neck Surgery
2 doctors agree
In brief: Ear infection worse
Double check with you prescribing provider or see an otolaryngologist.
You may not have sufficient antibiotic coverage for the type of bacteria causing the infection, particularly if you are continuing to have fevers.

In brief: Ear infection worse
Double check with you prescribing provider or see an otolaryngologist.
You may not have sufficient antibiotic coverage for the type of bacteria causing the infection, particularly if you are continuing to have fevers.
Dr. Anifat Balogun
Dr. Anifat Balogun
Thank
Dr. David Astrachan
ENT - Head & Neck Surgery
1 doctor agrees
In brief: Symptoms?
Is it truly an ear infection? Did you lose a significant amount of your hearing? Have you had discharge or drainage from your ear? Has your nose been congested? Have you been blowing yellow or green mucous? If the answers are yes to most of these questions then it is possible that the bacteria involved is not sensitive to Omnicef (cefdinir) and it needs to be changed.
Hopefully you are seeing an ENT doctor.

In brief: Symptoms?
Is it truly an ear infection? Did you lose a significant amount of your hearing? Have you had discharge or drainage from your ear? Has your nose been congested? Have you been blowing yellow or green mucous? If the answers are yes to most of these questions then it is possible that the bacteria involved is not sensitive to Omnicef (cefdinir) and it needs to be changed.
Hopefully you are seeing an ENT doctor.
Dr. David Astrachan
Dr. David Astrachan
Thank
Dr. Thomas Hansbrough
ENT - Head & Neck Surgery
In brief: Resistent infection
You may have a resistant bacteria or viral infection unresponsive to your medication.
Return to your doctor for re-evaluation.

In brief: Resistent infection
You may have a resistant bacteria or viral infection unresponsive to your medication.
Return to your doctor for re-evaluation.
Dr. Thomas Hansbrough
Dr. Thomas Hansbrough
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
107,000 doctors available
Read more answers from doctors